Alert archive / New York / Heat Advisories in 2018

Heat Advisory 4, NWS Buffalo, NY

July 3, 201812 counties in New York

NWS Buffalo, NY issued this heat advisory at Jul 3, 2018, 4:36 PM EDT for 12 counties in New York. It took effect at Jul 4, 2018, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 3, 2018, 4:36 PM EDT (20:36 UTC)
In effect from
Jul 4, 2018, 12:00 PM EDT
Expired
Jul 4, 2018, 7:45 PM EDT
In force
8 hr
Issued by
NWS Buffalo, NY

Counties Cayuga County, NY, Erie County, NY, Genesee County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY

The radar

The Buffalo radar (KBUF), 118 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2018-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2018-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1522 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
-44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

719 
WWUS71 KBUF 032036
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
436 PM EDT Tue Jul 3 2018

NYZ006-007-040445-
/O.NEW.KBUF.HT.Y.0004.180704T1600Z-180705T0000Z/
Oswego-Jefferson-
Including the cities of Oswego and Watertown
436 PM EDT Tue Jul 3 2018

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT WEDNESDAY...

The National Weather Service in Buffalo has issued a Heat
Advisory, which is in effect from noon to 8 PM EDT Wednesday.

* LOCATIONS...Oswego and Jefferson counties. Especially through
  the Saint Lawrence Valley and lower elevations of Oswego County.

* TIMING...From late Wednesday morning through early Wednesday 
  evening.

* HEAT INDEX VALUES...In the upper 90s.

* IMPACTS...Dangerous heat and humidity will bring an increased
  risk for heat related illness. The elderly, very young,
  pregnant, and those with heart and respiratory conditions that
  don't have access to air conditioning are especially at risk.
  Prolonged outdoor exposure or strenuous activity may result in
  heat exhaustion. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures
is expected. The combination of hot temperatures and high
humidity will combine to create a situation in which heat
illnesses are possible. Drink plenty of fluids...stay in an
air-conditioned room...stay out of the sun...and check in
on relatives and neighbors.

Take extra precautions if you work or spend time outside.
when possible...reschedule strenuous activities to early
morning or evening. Know the signs and symptoms of heat
exhaustion and heat stroke. Wear light weight and loose
fitting clothing when possible and drink plenty of water.

To reduce risk during outdoor work...the occupational safety
and health administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments.
anyone overcome by heat should be moved to a cool and
shaded location. Heat stroke is an emergency - call 9 1 1.

&&

$$

Thomas
5 follow-up statements
486 
WWUS71 KBUF 040242
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
1042 PM EDT Tue Jul 3 2018

NYZ006-007-041045-
/O.CON.KBUF.HT.Y.0004.180704T1600Z-180705T0000Z/
Oswego-Jefferson-
Including the cities of Oswego and Watertown
1042 PM EDT Tue Jul 3 2018

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT
WEDNESDAY...

* LOCATIONS...Oswego and Jefferson counties. Especially through 
  the Saint Lawrence Valley and lower elevations of Oswego 
  County.

* TIMING...From late Wednesday morning through early Wednesday 
  evening.

* HEAT INDEX VALUES...In the upper 90s.

* IMPACTS...Dangerous heat and humidity will bring an increased 
  risk for heat related illness. The elderly, very young, 
  pregnant, and those with heart and respiratory conditions that 
  don't have access to air conditioning are especially at risk. 
  Prolonged outdoor exposure or strenuous activity may result in 
  heat exhaustion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check in on relatives and
neighbors.

Take extra precautions if you work or spend time outside. when
possible...reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

To reduce risk during outdoor work...the occupational safety and
health administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. anyone overcome by
heat should be moved to a cool and shaded location. Heat stroke
is an emergency - call 9 1 1.

&&

$$
356 
WWUS71 KBUF 040748
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
348 AM EDT Wed Jul 4 2018

NYZ001>005-008-010-011-013-014-085-041600-
/O.EXA.KBUF.HT.Y.0004.180704T1600Z-180705T0000Z/
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Lewis-Northern Erie-
Genesee-Livingston-Ontario-Southern Erie-
Including the cities of Niagara Falls, Medina, Rochester, Newark,
Fair Haven, Lowville, Buffalo, Batavia, Geneseo, Canandaigua, 
Orchard Park, and Springville
348 AM EDT Wed Jul 4 2018

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

The National Weather Service in Buffalo has issued a Heat
Advisory, which is in effect from noon today to 8 PM EDT this
evening.

* LOCATIONS...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, 
  Lewis, Erie, Genesee, Livingston, and Ontario counties.

* TIMING...From late this morning through early this evening.

* HEAT INDEX VALUES...In the mid to upper 90s.

* IMPACTS...Heat and humidity will bring an increased risk for 
  heat related illness. The elderly, very young, pregnant, and 
  those with heart and respiratory conditions that don't have 
  access to air conditioning are especially at risk. Prolonged 
  outdoor exposure or strenuous activity may result in heat 
  exhaustion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check in on relatives and
neighbors.

Take extra precautions if you work or spend time outside. when
possible...reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

To reduce risk during outdoor work...the occupational safety and
health administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. anyone overcome by
heat should be moved to a cool and shaded location. Heat stroke
is an emergency - call 9 1 1.

&&

$$

NYZ006-007-041600-
/O.CON.KBUF.HT.Y.0004.180704T1600Z-180705T0000Z/
Oswego-Jefferson-
Including the cities of Oswego and Watertown
348 AM EDT Wed Jul 4 2018

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING...

* LOCATIONS...Oswego and Jefferson counties. Especially through 
  the Saint Lawrence Valley and lower elevations of Oswego 
  County.

* TIMING...From late this morning through early this evening.

* HEAT INDEX VALUES...In the mid to upper 90s.

* IMPACTS...Heat and humidity will bring an increased risk for 
  heat related illness. The elderly, very young, pregnant, and 
  those with heart and respiratory conditions that don't have 
  access to air conditioning are especially at risk. Prolonged 
  outdoor exposure or strenuous activity may result in heat 
  exhaustion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check in on relatives and
neighbors.

Take extra precautions if you work or spend time outside. when
possible...reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

To reduce risk during outdoor work...the occupational safety and
health administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. anyone overcome by
heat should be moved to a cool and shaded location. Heat stroke
is an emergency - call 9 1 1.

&&

$$
254 
WWUS71 KBUF 041526
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
1126 AM EDT Wed Jul 4 2018

NYZ001>008-010-011-013-014-085-042330-
/O.CON.KBUF.HT.Y.0004.180704T1600Z-180705T0000Z/
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-
Lewis-Northern Erie-Genesee-Livingston-Ontario-Southern Erie-
Including the cities of Niagara Falls, Medina, Rochester, Newark,
Fair Haven, Oswego, Watertown, Lowville, Buffalo, Batavia, 
Geneseo, Canandaigua, Orchard Park, and Springville
1126 AM EDT Wed Jul 4 2018

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* LOCATIONS...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, 
  Oswego, Jefferson, Lewis, Erie, Genesee, Livingston, and 
  Ontario counties.

* TIMING...From late this morning through early this evening.

* HEAT INDEX VALUES...In the upper 90s.

* IMPACTS...Heat and humidity will bring an increased risk for 
  heat related illness. The elderly, very young, pregnant, and 
  those with heart and respiratory conditions that don't have 
  access to air conditioning are especially at risk. Prolonged 
  outdoor exposure or strenuous activity may result in heat 
  exhaustion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check in on relatives and
neighbors.

Take extra precautions if you work or spend time outside. when
possible...reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

To reduce risk during outdoor work...the occupational safety and
health administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. anyone overcome by
heat should be moved to a cool and shaded location. Heat stroke
is an emergency - call 9 1 1.

&&

$$

SMITH
218 
WWUS71 KBUF 041844
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
244 PM EDT Wed Jul 4 2018

NYZ001>008-010-011-013-014-085-050245-
/O.NEW.KBUF.HT.Y.0005.180705T1600Z-180706T0000Z/
/O.CON.KBUF.HT.Y.0004.000000T0000Z-180705T0000Z/
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-
Lewis-Northern Erie-Genesee-Livingston-Ontario-Southern Erie-
Including the cities of Niagara Falls, Medina, Rochester, Newark,
Fair Haven, Oswego, Watertown, Lowville, Buffalo, Batavia, 
Geneseo, Canandaigua, Orchard Park, and Springville
244 PM EDT Wed Jul 4 2018

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY...

The National Weather Service in Buffalo has issued a Heat
Advisory, which is in effect from noon to 8 PM EDT Thursday.

* LOCATIONS...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, 
  Oswego, Jefferson, Lewis, Erie, Genesee, Livingston, and 
  Ontario counties.

* TIMING...The first Heat Advisory is in effect through early 
  this evening. The second Heat Advisory is in effect from late 
  Thursday morning through early Thursday evening.

* HEAT INDEX VALUES...In the upper 90s to around 100.

* IMPACTS...Heat and humidity will bring an increased risk for 
  heat related illness. The elderly, very young, pregnant, and 
  those with heart and respiratory conditions that don't have 
  access to air conditioning are especially at risk. Prolonged 
  outdoor exposure or strenuous activity may result in heat 
  exhaustion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check in on relatives and
neighbors.

Take extra precautions if you work or spend time outside. when
possible...reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

To reduce risk during outdoor work...the occupational safety and
health administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. anyone overcome by
heat should be moved to a cool and shaded location. Heat stroke
is an emergency - call 9 1 1.

&&

$$

SMITH
503 
WWUS71 KBUF 042345
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
745 PM EDT Wed Jul 4 2018

NYZ001>008-010-011-013-014-085-050745-
/O.CAN.KBUF.HT.Y.0004.000000T0000Z-180705T0000Z/
/O.CON.KBUF.HT.Y.0005.180705T1600Z-180706T0000Z/
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-
Lewis-Northern Erie-Genesee-Livingston-Ontario-Southern Erie-
Including the cities of Niagara Falls, Medina, Rochester, Newark,
Fair Haven, Oswego, Watertown, Lowville, Buffalo, Batavia, 
Geneseo, Canandaigua, Orchard Park, and Springville
745 PM EDT Wed Jul 4 2018

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT
THURSDAY...
...HEAT ADVISORY IS CANCELLED...

The National Weather Service in Buffalo has cancelled the Heat
Advisory for today. A heat advisory remains in effect from noon to
8 PM for Thursday.

* LOCATIONS...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, 
  Oswego, Jefferson, Lewis, Erie, Genesee, Livingston, and 
  Ontario counties.

* TIMING...From late Thursday morning through early Thursday 
  evening.

* HEAT INDEX VALUES...In the upper 90s.

* IMPACTS...Heat and humidity will bring an increased risk for 
  heat related illness. The elderly, very young, pregnant, and 
  those with heart and respiratory conditions that don't have 
  access to air conditioning are especially at risk. Prolonged 
  outdoor exposure or strenuous activity may result in heat 
  exhaustion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures
is expected. The combination of hot temperatures and high
humidity will combine to create a situation in which heat
illnesses are possible. Drink plenty of fluids...stay in an
air-conditioned room...stay out of the sun...and check in
on relatives and neighbors.

Take extra precautions if you work or spend time outside.
when possible...reschedule strenuous activities to early
morning or evening. Know the signs and symptoms of heat
exhaustion and heat stroke. Wear light weight and loose
fitting clothing when possible and drink plenty of water.

To reduce risk during outdoor work...the occupational safety
and health administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments.
anyone overcome by heat should be moved to a cool and
shaded location. Heat stroke is an emergency - call 9 1 1.

&&

$$

Thomas

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this heat advisory went out at Jul 3, 2:48 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jul 3, 2:48 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
248 PM EDT Tue Jul 3 2018

.SYNOPSIS...
High pressure stacked over the region will keep the mercury well
above normal for the next couple days with heat index values once
again nearing advisory levels. The high heat and humidity will
finally give way to more comfortable conditions on Friday as a
significant cold front will push through the Lower Great Lakes. The
more pleasing weather conditions will then persist over the region
through the weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
High pressure centered over the Eastern Lake Ontario region will
guarantee clear...starlit skies  tonight across the forecast area.
The only cloud cover of note will be some leftover diurnally driven
Cu over the Southern Tier...and those clouds will collapse and
dissipate by late evening. Otherwise temperatures will settle into
the mid 60s across the western counties...with mins ranging from the
upper 50s to lower 60s across the North Country.

Stacked high pressure will remain over our region on Wednesday.
While this will continue to favor fair weather over the North
Country and for most of the western counties...the removal of a mid
level cap should allow for at least scattered afternoon convection
over the Southern Tier. SBCAPE values in excess of 2000 j/kg are
forecast for the Southern Tier with convective temps very
achievable...only being in the low to mid 80s. Very light winds
through 15k ft and PWAT values approaching 2 inches will support
storms with torrential downpours with the very moist environment
combining with strong updrafts (as proxied by the high CAPE) to
encourage higher than normal lightning rates. Will add this to the
forecast package.

Since H85 temps will once again climb to around 20c on Wednesday...
most sites across the lake plains will reach into the 90s. While it
will be uncomfortable...dew points in the mid 60s should keep most
areas JUST below heat advisory criteria (Apparent temps >94). Until
confidence increases...will continue to highlight this potential lin
the HWO product. Stay tuned.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
After the prolonged stretch of hot and humid conditions over the
past week or so, a welcomed (by most) pattern change will be
underway by late in the week thanks to a strong cold front that
sweeps through our region Thursday night into Friday morning.

Thursday, strengthening surface low pressure will track across the
Hudson Bay while its trailing cold front pushes through the upper
Great Lakes. Meanwhile, the pattern change aloft will get underway
as the mid and upper level ridge that has been dominating our
weather and has been the cause of our oppressive heat and humidity
over the past week or so, begins its' retrogression to the west and
parks itself over the western High Plains and Intermountain West.
Mid/upper level ridge will also begin to amplify north well into
western Canada, forcing a downstream trough to start to take shape
over the eastern third of the U.S.

Afternoon temperatures will be a few degrees cooler than Wednesday
for inland locations, however the rise in humidity will make it
'feel' a few degrees warmer. Apparent temperatures across the inland
lower elevations south and southeast of Lake Ontario may reach the
mid 90s and may warrant a Heat Advisory. Being that apparent
temperatures are marginal for any headlines as of this time, will
hold off for now. In addition, increasing cloud cover and
thunderstorms chances add to the uncertainty in meeting criteria.
This will continue to be advertised in the HWO. High temperatures
will mainly be in the mid to upper 80s, with lower 90s found in the
traditional warmer areas across the lake plains and Genesee Valley.

The combination of the pre-frontal trough and the lake breeze
boundary may initiate thunderstorms across the western Southern Tier
late in the day Thursday, that would follow a typical track across
the Finger Lakes before reaching the southern Tug Hill region.
Meanwhile, northeast of the lakes, much of the Niagara Frontier and
Saint Lawrence Valley would be lake shadowed through the day thanks
to increased southwesterly flow. Any storms would pose mainly a
heavy rain threat (PWATs averaging 1.75"), as steering flow will
remain light under 20 knots, and shear remains fairly weak, with
likely only an isolated damaging wind threat due to the collapsing
of tall thunderstorm cores producing strong downdrafts.

The aforementioned cold front will sweep through the area Thursday
night into Friday morning. The better forcing along the cold front
and loss of daytime lake shadows will give a better chance for most
locations to pick up some rainfall. Showers and thunderstorms are
likely, however despite a warm/moist uncapped air mass ahead of the
front, the combination of overnight timing of the frontal passage,
weak shear profiles, and modest mid-level lapse rates will likely
limit the severe threat, with again an isolated damaging wind threat
due to any strong downdrafts that may be produced by the collapsing
of tall, water loaded cores. That said, PWATs approaching two inches
with moderate to high instability in place will likely produce some
heavy thunderstorms. Even though this will be a progressive cold
front, movement may be slow enough that some isolated areas of flash
flooding may be possible. This will continue to be advertised in the
HWO. Low temperatures Thursday night will be in the mid to upper 60s.

Expect to see a clearing and drying trend from northwest to
southeast behind the cold front passage as sprawling Canadian high
pressure builds into the region Friday. The continued faster timing
of the cold front should make for a nice Friday afternoon and
evening across the region as humidity levels drop off significantly
by later in the day and temperatures return to the 70s. Friday night
will finally offer an opportunity to open up the windows for some
natural air conditioning overnight as lows drop into the 50s inland
and right around 60 near the lakes.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
This coming weekend will be nothing short of spectacular after
dealing with the heat and humidity over the past week. A sprawling
dry Canadian-sourced surface high will move across the Great Lakes
on Saturday and over New England on Sunday. Saturday will be
abundantly comfortable with highs in the 70s, low dew points in the
40s/50s and ample sunshine to enjoy whatever plans you have. Even
Sunday, as the surface high slides to our east and light southerly
flow returns, highs will top out in the upper 70s to low 80s with
continued low dew points in the 50s and plentiful sunshine. By
Monday southwesterly flow will increase across the region as high
pressure slides farther east, ushering in slightly warmer
temperatures in the 80s and dew points back into the 60s, but
continued dry weather.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
High pressure stacked over our region will keep fair VFR weather in
place for most areas through Wednesday...although there will be a
couple exceptions.

The first will be the potential for some patchy fog across the
Southern Tier after 08z tonight. This could impact sites like KJHW
and KELZ with a few hours of MVFR to IFR conditions until 13z.

The other will be the risk for scattered convection over the
Southern Tier during the midday and afternoon of Wednesday. Any
storms that do form will be slow moving and will likely contain
frequent lightning.

Outlook...
Wednesday...VFR.
Thursday and Thursday night...VFR to MVFR with the likelihood of
thunderstorms.
Friday...Mainly VFR with leftover showers ending.
Saturday and Sunday...VFR.

&&

.MARINE...
High pressure centered over the Lower Great Lakes will generally
remain in place through Wednesday before slowly settling to the
southeast. This will keep a weak surface pressure gradient over the
region with continued light to occasionally moderate winds and
negligible waves.

Looking further ahead...there will be an increasing risk for
thunderstorms late Thursday and especially Thursday night.
Freshening winds in the wake of these storms on Friday could lead to
small craft advisory conditions for parts of Lake Ontario on Friday.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...JM
LONG TERM...Church
AVIATION...RSH
MARINE...RSH
Hazardous weather outlook, Jul 3, 4:33 AM EDT, 12 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
433 AM EDT Tue Jul 3 2018

NYZ001>003-010-011-040845-
Niagara-Orleans-Monroe-Northern Erie-Genesee-
433 AM EDT Tue Jul 3 2018

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Heat indices may approach 95 degrees on Wednesday and Thursday
afternoons.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ008-012-019>021-040845-
Lewis-Wyoming-Chautauqua-Cattaraugus-Allegany-
433 AM EDT Tue Jul 3 2018

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and Tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Isolated to widely scattered thunderstorms are possible Wednesday
afternoon. More numerous thunderstorms are possible Thursday
afternoon and evening. These storms will be capable of locally heavy
rainfall, which could result in isolated flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004>006-013-014-085-040845-
Wayne-Northern Cayuga-Oswego-Livingston-Ontario-Southern Erie-
433 AM EDT Tue Jul 3 2018

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and Tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Heat indices may approach 95 degrees on Wednesday and Thursday
afternoons.

Isolated to widely scattered thunderstorms are possible Wednesday
afternoon. More numerous thunderstorms are possible Thursday
afternoon and evening. These storms will be capable of locally heavy
rainfall, which could result in isolated flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-040845-
Jefferson-
433 AM EDT Tue Jul 3 2018

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-040845-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
433 AM EDT Tue Jul 3 2018

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Church

Nearby

Heat Advisories in New York, 2018Every heat advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.